MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD; IVD FOR G6PD DEFICIENCY

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD; IVD FOR G6PD DEFICIENCY
Catalog Number 780-000
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to a specialized control manufacturing process, retain testing was unable to be performed by report submission due date.Testing is scheduled at abbot diagnostics scarborough, inc.On retained kit lot 10748 with positive (deficient) and negative (normal) internal heparin and edta control samples.Test results and investigation conclusion will be communicated in a supplemental report.The manufacturing batch records for lot 107481 were reviewed.This lot met the required release specifications.A review of the complaints reported as (confirmed and unconfirmed) conflicting results related to lot number 107481 showed that the complaint rate is 0.008%.The evidence available does not indicate that the product is performing outside label claims.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
A customer in pakistan submitted a complaint of discrepant results with binaxnow g6pd.The customer reported generating a deficient result with the binaxnow g6pd assay (sample type not specified).The customer stated that additional patient information (cbc/peripheral blood smear, patient history) were not suggestive of g6pd deficiency.The binaxnow g6pd test was repeated, generating normal results.It is unknown if the repeat testing was performed on the same sample and binaxnow g6pd kit lot.Confirmation testing and results are unknown.No injury to the patient was reported.Attempts to gain additional patient information were not successful.Limitations per the product insert: "limitations the binaxnow® g6pd test is designed to distinguish normal levels of g6pd enzyme activity from deficient enzyme activity and cannot be used to assess the degree of deficiency.Samples which generate a deficient result on this test should be assayed on a quantitative g6pd test.Abnormally low and high hematocrit levels can affect test performance.G6pd is normally found in the red blood cells, and a low hematocrit is an indicator that the number of red cells is low in a specific volume of blood.Therefore, a low sample hematocrit increases the risk of a false deficient result for an otherwise normal sample because there are less red cells and hence less g6pd.Conversely, a similar situation can exist with a sample having a high hematocrit where a high number of red cells are present compared to a normal sample.In this case, a high hematocrit increases the risk of a false normal result for an otherwise deficient sample." conflicting results indicate a malfunction of one of the tests as it is expected that testing the same patient sample or a second sample from the same patient tested on the same day as the original sample would return the same result.In a worst-case scenario, a false normal result could have occurred.In the case of a false normal result, the risk of an unexplained conflicting result could cause or contribute to a death or serious injury and is therefore reportable as a serious injury.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostic scarborough, inc.On retained kit lot 107481 and 107776 with the following internal control samples: positive control - 20 u/dl deficient control (heparin or edta per customer sample type) and negative control - presumed normal whole blood (heparin or edta) all test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 107481 and 107776 were reviewed.These lot met the required release specifications.A review of the complaints reported as (confirmed and unconfirmed) conflicting results related to lot number 107481 and lot number 107776 showed that the complaint rate is 0.008% for each lot.The evidence available does not indicate that the product is performing outside label claims.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.The available evidence suggests that these device lots are performing within labeled claims.

Brand Name
BINAXNOW G6PD
Common Device Name
IVD FOR G6PD DEFICIENCY
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key9482180
Report Number1221359-2019-00088
Device Sequence Number572426
Product Code JBF
UDI-Device Identifier10811877010705
UDI-Public011081187701070510107481
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K080003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number780-000
Device Lot Number107481
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1